MAUDE Adverse Event Report: MERIT MEDICAL SYSTEM IRELAND INQWIRE® AMPLATZ.; STIFF GUIDE WIRE

MERIT MEDICAL SYSTEM IRELAND INQWIRE® AMPLATZ.; STIFF GUIDE WIRE
Catalog Number IQA502
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A supplemental report will be submitted once the evaluation is complete.
 
Event or Problem Description
The account alleges that during a pfo closure procedure, the guidewire became stuck in the patient's atrium.The physician acquired right antegrade femoral access and successfully advanced an mpa1 guide catheter into the patient's left atrium.During guidewire manipulations, the wire became stuck within the patient's pulmonary artery.The patient was transferred to the surgical unit for possible interventions.The cardiac interventional team was on standby as the clinician vigorously removed the frayed guidewire.No patient injuries or interventional consequences to report.
 
Additional Manufacturer Narrative
The alleged medical device was returned for a full investigation.The complaint is confirmed, but the root cause could not be determined.The device history record was reviewed, and no exception documents have been identified.A search of the complaint database was performed and no similar complaints for this lot number have been identified.

Brand Name
INQWIRE® AMPLATZ.
Common Device Name
STIFF GUIDE WIRE
Manufacturer (Section D)
MERIT MEDICAL SYSTEM IRELAND
parkmore business park west
ballybrit,
galway
EI 
Manufacturer (Section G)
MERIT MEDICAL SYSTEM IRELAND
parkmore business park west
ballybrit,
galway
EI  
Manufacturer Contact
bryson heaton bsn.rn
1600 merit pkwy
south jordan, UT 84095
8012531600
MDR Report Key18314756
Report Number9616662-2023-00021
Device Sequence Number6784000
Product Code DQX
UDI-Device Identifier00884450239476
UDI-Public884450239476
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K2747214
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2026
Device Catalogue NumberIQA502
Device Lot NumberK2747214
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ICE CATHETER; INTERVENTIONAL GUIDECATHETER
Patient SexUnknown